MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava (ivc) filter, a cloversnare 4-loop vascular retriever's snare became "jailed" on a leg of the filter.A photo provided by the customer shows what appears to be the snare loop entangled with one or more filter legs/tines.The ivc was opened by a vascular surgeon, and the filter was removed.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 26aug2022.A cook celect filter was being retrieved at the time of the event.The filter, which had been in place for two months, was slightly tilted.One of the filter legs was slightly embedded in the caval wall; however, the filter was not damaged prior to removal, and no other devices were used to attempt filter retrieval.The surgeon opened the inferior vena cava, and the filter and snare were removed from the patient.
 
Additional Manufacturer Narrative
Summary of event: as reported, during retrieval of a cook celect inferior vena cava (ivc) filter, a cloversnare 4-loop vascular retriever's snare became "jailed" on a leg of the filter.The filter, which had been in place for two months, was slightly tilted.One of the filter legs was slightly embedded in the caval wall; however, the filter was not damaged prior to removal, and no other devices were used to attempt filter retrieval.A photo provided by the customer shows what appears to be the snare loop entangled with one or more filter legs/tines.The vascular surgeon opened the inferior vena cava, and the filter and snare were removed from the patient.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.Photos provided by the customer show that the loop was caught on a filter leg, not on the filter hook as intended for filter retrieval.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions that excessive force should not be used to manipulate or retrieve foreign objects, and instructs that manipulation requires fluoroscopic control.The information provided upon review of the dmr, dhr, ifu, and review of supplied images provides evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a user or procedural issue contributed to this event.The ifu warns against use of excessive force during removal of objects and instructs the user to use fluoroscopy.An image provided by the customer shows that the hook of the filter was not captured with the snare.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14687319
Report Number1820334-2022-01054
Device Sequence Number5084027
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)240930(10)NS14247876
Combination Product (Y/N)N
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot NumberNS14247876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/26/2022
10/12/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/16/2022
11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GTRS-200-RB; HPWA-35-180; IGTCFS-65-2-UNI-CELECT-PT; JCD10.0-38-20; JCD12.0-38-20; THSCF-35-260-1.5-ROSEN-BH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale